May  2016, 10(2): 437-457. doi: 10.3934/amc.2016017

A class of $p$-ary cyclic codes and their weight enumerators

1. 

School of Mathematics and Statistics, Central China Normal University, Wuhan, Hubei 430079, China

Received  September 2014 Revised  October 2015 Published  April 2016

Let $\mathbb{F}_{p^m}$ be a finite field with $p^m$ elements, where $p$ is an odd prime, and $m$ is a positive integer. Let $h_1(x)$ and $h_2(x)$ be minimal polynomials of $-\pi^{-1}$ and $\pi^{-\frac{p^k+1}{2}}$ over $\mathbb{F}_p$, respectively, where $\pi $ is a primitive element of $\mathbb{F}_{p^m}$, and $k$ is a positive integer such that $\frac{m}{\gcd(m,k)}\geq 3$. In [23], Zhou et al. obtained the weight distribution of a class of cyclic codes over $\mathbb{F}_p$ with parity-check polynomial $h_1(x)h_2(x)$ in the following two cases:
    • $k$ is even and $\gcd(m,k)$ is odd;
    • $\frac{m}{\gcd(m,k)}$ and $\frac{k}{\gcd(m,k)}$ are both odd. In this paper, we further investigate this class of cyclic codes over $\mathbb{F}_p$ in other cases. We determine the weight distribution of this class of cyclic codes.
Citation: Long Yu, Hongwei Liu. A class of $p$-ary cyclic codes and their weight enumerators. Advances in Mathematics of Communications, 2016, 10 (2) : 437-457. doi: 10.3934/amc.2016017
References:
[1]

P. Delsarte, On subfield subcodes of modified Reed-Solomon codes,, IEEE Trans. Inf. Theory, 21 (1975), 575.   Google Scholar

[2]

C. Ding, Y. Liu, C. Ma and L. Zeng, The weight distributions of the duals of cyclic codes with two zeros,, IEEE Trans. Inf. Theory, 57 (2011), 8000.  doi: 10.1109/TIT.2011.2165314.  Google Scholar

[3]

C. Ding and J. Yang, Hamming weight in irrecducible codes,, Discrete Math., 313 (2013), 434.  doi: 10.1016/j.disc.2012.11.009.  Google Scholar

[4]

K. Feng and J. Luo, Weight distribution of some reducible cyclic codes,, Finite Fields Appl., 14 (2008), 390.  doi: 10.1016/j.ffa.2007.03.003.  Google Scholar

[5]

T. Feng, On cyclic codes of length $2^{2^r}-1$ with two zeros whose dual codes have three weights,, Des. Codes Crypt., 62 (2012), 253.  doi: 10.1007/s10623-011-9514-0.  Google Scholar

[6]

R. Lidl and H. Niederreiter, Finite Fields,, Cambridge Univ. Press, (1983).   Google Scholar

[7]

J. Luo and K. Feng, Cyclic codes and sequences from generalized Coulter-Matthews function,, IEEE Trans. Inf. Theory, 54 (2008), 5345.  doi: 10.1109/TIT.2008.2006394.  Google Scholar

[8]

J. Luo and K. Feng, On the weight distributions of two classes of cyclic codes,, IEEE Trans. Inf. Theory, 54 (2008), 5332.  doi: 10.1109/TIT.2008.2006424.  Google Scholar

[9]

C. Ma, L. Zeng, Y. Liu, D. Feng and C. Ding, The weight enumerator of a class of cyclic codes}},, IEEE Trans. Inf. Theory, 57 (2011), 397.  doi: 10.1109/TIT.2010.2090272.  Google Scholar

[10]

F. MacWilliams and N. Sloane, The Theory of Error-Correcting Codes,, North-Holland, (1997).   Google Scholar

[11]

A. Rao and N. Pinnawala, A family of two-weight irreducible cyclic codes,, IEEE Trans. Inf. Theory, 56 (2010), 2568.  doi: 10.1109/TIT.2010.2046201.  Google Scholar

[12]

G. Vega, The weight distribution of an extended class of reducible cyclic codes,, IEEE Trans. Inf. Theory, 58 (2012), 4862.  doi: 10.1109/TIT.2012.2193376.  Google Scholar

[13]

G. Vega and J. Wolfmann, New classes of $2$-weight cyclic codes,, Des. Codes Crypt., 42 (2007), 327.  doi: 10.1007/s10623-007-9038-9.  Google Scholar

[14]

B. Wang, C. Tang, Y. Qi, Y. Yang and M. Xu, The weight distributions of cyclic codes and elliptic curves,, IEEE Trans. Inf. Theory, 58 (2012), 7253.  doi: 10.1109/TIT.2012.2210386.  Google Scholar

[15]

M. Xiong, The weight distributions of a class of cyclic codes,, Finite Fields Appl., 18 (2012), 933.  doi: 10.1016/j.ffa.2012.06.001.  Google Scholar

[16]

M. Xiong, The weight distributions of a class of cyclic codes II,, Des. Codes Crypt., 72 (2014), 511.  doi: 10.1007/s10623-012-9785-0.  Google Scholar

[17]

M. Xiong, The weight distributions of a class of cyclic codes III,, Finite Fields Appl., 21 (2013), 84.  doi: 10.1016/j.ffa.2013.01.004.  Google Scholar

[18]

L. Yu and H. Liu, The weight distribution of a family of p-ary cyclic codes,, Des. Codes Crypt., 78 (2016), 731.  doi: 10.1007/s10623-014-0029-3.  Google Scholar

[19]

X. Zeng, L. Hu, W. Jiang, Q. Yue and X. Cao, The weight distribution of a class of $p$-ary cyclic codes,, Finite Fields Appl., 16 (2010), 56.  doi: 10.1016/j.ffa.2009.12.001.  Google Scholar

[20]

X. Zeng, J. Shan and L. Hu, A triple-error-correcting cyclic code from the Gold and Kasami-Welch APN power functions,, Finite Fields Appl., 18 (2012), 70.  doi: 10.1016/j.ffa.2011.06.005.  Google Scholar

[21]

D. Zheng, X. Wang, L. Yu and H. Liu, The weight enumerators of several classes of $p$-ary cyclic codes,, Discrete Math., 338 (2015), 1264.  doi: 10.1016/j.disc.2015.02.005.  Google Scholar

[22]

D. Zheng, X. Wang, X. Zeng and L. Hu, The weight distribution of a family of $p$-ary cyclic codes,, Des. Codes Crypt., 75 (2015), 263.  doi: 10.1007/s10623-013-9908-2.  Google Scholar

[23]

Z. Zhou and C. Ding, A class of three-weight cyclic codes,, Finite Fields Appl., 25 (2014), 79.  doi: 10.1016/j.ffa.2013.08.005.  Google Scholar

[24]

Z. Zhou, C. Ding, J. Luo and A. Zhang, A family of five-weight cyclic codes and their weight enumerators,, IEEE Trans. Inf. Theory, 59 (2013), 6674.  doi: 10.1109/TIT.2013.2267722.  Google Scholar

show all references

References:
[1]

P. Delsarte, On subfield subcodes of modified Reed-Solomon codes,, IEEE Trans. Inf. Theory, 21 (1975), 575.   Google Scholar

[2]

C. Ding, Y. Liu, C. Ma and L. Zeng, The weight distributions of the duals of cyclic codes with two zeros,, IEEE Trans. Inf. Theory, 57 (2011), 8000.  doi: 10.1109/TIT.2011.2165314.  Google Scholar

[3]

C. Ding and J. Yang, Hamming weight in irrecducible codes,, Discrete Math., 313 (2013), 434.  doi: 10.1016/j.disc.2012.11.009.  Google Scholar

[4]

K. Feng and J. Luo, Weight distribution of some reducible cyclic codes,, Finite Fields Appl., 14 (2008), 390.  doi: 10.1016/j.ffa.2007.03.003.  Google Scholar

[5]

T. Feng, On cyclic codes of length $2^{2^r}-1$ with two zeros whose dual codes have three weights,, Des. Codes Crypt., 62 (2012), 253.  doi: 10.1007/s10623-011-9514-0.  Google Scholar

[6]

R. Lidl and H. Niederreiter, Finite Fields,, Cambridge Univ. Press, (1983).   Google Scholar

[7]

J. Luo and K. Feng, Cyclic codes and sequences from generalized Coulter-Matthews function,, IEEE Trans. Inf. Theory, 54 (2008), 5345.  doi: 10.1109/TIT.2008.2006394.  Google Scholar

[8]

J. Luo and K. Feng, On the weight distributions of two classes of cyclic codes,, IEEE Trans. Inf. Theory, 54 (2008), 5332.  doi: 10.1109/TIT.2008.2006424.  Google Scholar

[9]

C. Ma, L. Zeng, Y. Liu, D. Feng and C. Ding, The weight enumerator of a class of cyclic codes}},, IEEE Trans. Inf. Theory, 57 (2011), 397.  doi: 10.1109/TIT.2010.2090272.  Google Scholar

[10]

F. MacWilliams and N. Sloane, The Theory of Error-Correcting Codes,, North-Holland, (1997).   Google Scholar

[11]

A. Rao and N. Pinnawala, A family of two-weight irreducible cyclic codes,, IEEE Trans. Inf. Theory, 56 (2010), 2568.  doi: 10.1109/TIT.2010.2046201.  Google Scholar

[12]

G. Vega, The weight distribution of an extended class of reducible cyclic codes,, IEEE Trans. Inf. Theory, 58 (2012), 4862.  doi: 10.1109/TIT.2012.2193376.  Google Scholar

[13]

G. Vega and J. Wolfmann, New classes of $2$-weight cyclic codes,, Des. Codes Crypt., 42 (2007), 327.  doi: 10.1007/s10623-007-9038-9.  Google Scholar

[14]

B. Wang, C. Tang, Y. Qi, Y. Yang and M. Xu, The weight distributions of cyclic codes and elliptic curves,, IEEE Trans. Inf. Theory, 58 (2012), 7253.  doi: 10.1109/TIT.2012.2210386.  Google Scholar

[15]

M. Xiong, The weight distributions of a class of cyclic codes,, Finite Fields Appl., 18 (2012), 933.  doi: 10.1016/j.ffa.2012.06.001.  Google Scholar

[16]

M. Xiong, The weight distributions of a class of cyclic codes II,, Des. Codes Crypt., 72 (2014), 511.  doi: 10.1007/s10623-012-9785-0.  Google Scholar

[17]

M. Xiong, The weight distributions of a class of cyclic codes III,, Finite Fields Appl., 21 (2013), 84.  doi: 10.1016/j.ffa.2013.01.004.  Google Scholar

[18]

L. Yu and H. Liu, The weight distribution of a family of p-ary cyclic codes,, Des. Codes Crypt., 78 (2016), 731.  doi: 10.1007/s10623-014-0029-3.  Google Scholar

[19]

X. Zeng, L. Hu, W. Jiang, Q. Yue and X. Cao, The weight distribution of a class of $p$-ary cyclic codes,, Finite Fields Appl., 16 (2010), 56.  doi: 10.1016/j.ffa.2009.12.001.  Google Scholar

[20]

X. Zeng, J. Shan and L. Hu, A triple-error-correcting cyclic code from the Gold and Kasami-Welch APN power functions,, Finite Fields Appl., 18 (2012), 70.  doi: 10.1016/j.ffa.2011.06.005.  Google Scholar

[21]

D. Zheng, X. Wang, L. Yu and H. Liu, The weight enumerators of several classes of $p$-ary cyclic codes,, Discrete Math., 338 (2015), 1264.  doi: 10.1016/j.disc.2015.02.005.  Google Scholar

[22]

D. Zheng, X. Wang, X. Zeng and L. Hu, The weight distribution of a family of $p$-ary cyclic codes,, Des. Codes Crypt., 75 (2015), 263.  doi: 10.1007/s10623-013-9908-2.  Google Scholar

[23]

Z. Zhou and C. Ding, A class of three-weight cyclic codes,, Finite Fields Appl., 25 (2014), 79.  doi: 10.1016/j.ffa.2013.08.005.  Google Scholar

[24]

Z. Zhou, C. Ding, J. Luo and A. Zhang, A family of five-weight cyclic codes and their weight enumerators,, IEEE Trans. Inf. Theory, 59 (2013), 6674.  doi: 10.1109/TIT.2013.2267722.  Google Scholar

[1]

Nigel Boston, Jing Hao. The weight distribution of quasi-quadratic residue codes. Advances in Mathematics of Communications, 2018, 12 (2) : 363-385. doi: 10.3934/amc.2018023

[2]

Lanqiang Li, Shixin Zhu, Li Liu. The weight distribution of a class of p-ary cyclic codes and their applications. Advances in Mathematics of Communications, 2019, 13 (1) : 137-156. doi: 10.3934/amc.2019008

[3]

Masaaki Harada, Ethan Novak, Vladimir D. Tonchev. The weight distribution of the self-dual $[128,64]$ polarity design code. Advances in Mathematics of Communications, 2016, 10 (3) : 643-648. doi: 10.3934/amc.2016032

[4]

Alexander Barg, Arya Mazumdar, Gilles Zémor. Weight distribution and decoding of codes on hypergraphs. Advances in Mathematics of Communications, 2008, 2 (4) : 433-450. doi: 10.3934/amc.2008.2.433

[5]

Eimear Byrne. On the weight distribution of codes over finite rings. Advances in Mathematics of Communications, 2011, 5 (2) : 395-406. doi: 10.3934/amc.2011.5.395

[6]

Sergio R. López-Permouth, Steve Szabo. On the Hamming weight of repeated root cyclic and negacyclic codes over Galois rings. Advances in Mathematics of Communications, 2009, 3 (4) : 409-420. doi: 10.3934/amc.2009.3.409

[7]

Denis S. Krotov, Patric R. J.  Östergård, Olli Pottonen. Non-existence of a ternary constant weight $(16,5,15;2048)$ diameter perfect code. Advances in Mathematics of Communications, 2016, 10 (2) : 393-399. doi: 10.3934/amc.2016013

[8]

Yuk L. Yung, Cameron Taketa, Ross Cheung, Run-Lie Shia. Infinite sum of the product of exponential and logarithmic functions, its analytic continuation, and application. Discrete & Continuous Dynamical Systems - B, 2010, 13 (1) : 229-248. doi: 10.3934/dcdsb.2010.13.229

[9]

Pankaj Kumar, Monika Sangwan, Suresh Kumar Arora. The weight distributions of some irreducible cyclic codes of length $p^n$ and $2p^n$. Advances in Mathematics of Communications, 2015, 9 (3) : 277-289. doi: 10.3934/amc.2015.9.277

[10]

Chengju Li, Qin Yue, Ziling Heng. Weight distributions of a class of cyclic codes from $\Bbb F_l$-conjugates. Advances in Mathematics of Communications, 2015, 9 (3) : 341-352. doi: 10.3934/amc.2015.9.341

[11]

Valery Y. Glizer, Oleg Kelis. Singular infinite horizon zero-sum linear-quadratic differential game: Saddle-point equilibrium sequence. Numerical Algebra, Control & Optimization, 2017, 7 (1) : 1-20. doi: 10.3934/naco.2017001

[12]

Libin Mou, Jiongmin Yong. Two-person zero-sum linear quadratic stochastic differential games by a Hilbert space method. Journal of Industrial & Management Optimization, 2006, 2 (1) : 95-117. doi: 10.3934/jimo.2006.2.95

[13]

Jiyoung Han, Seonhee Lim, Keivan Mallahi-Karai. Asymptotic distribution of values of isotropic here quadratic forms at S-integral points. Journal of Modern Dynamics, 2017, 11: 501-550. doi: 10.3934/jmd.2017020

[14]

Kai Liu, Zhi Li. Global attracting set, exponential decay and stability in distribution of neutral SPDEs driven by additive $\alpha$-stable processes. Discrete & Continuous Dynamical Systems - B, 2016, 21 (10) : 3551-3573. doi: 10.3934/dcdsb.2016110

[15]

Laura Luzzi, Ghaya Rekaya-Ben Othman, Jean-Claude Belfiore. Algebraic reduction for the Golden Code. Advances in Mathematics of Communications, 2012, 6 (1) : 1-26. doi: 10.3934/amc.2012.6.1

[16]

Irene Márquez-Corbella, Edgar Martínez-Moro, Emilio Suárez-Canedo. On the ideal associated to a linear code. Advances in Mathematics of Communications, 2016, 10 (2) : 229-254. doi: 10.3934/amc.2016003

[17]

Serhii Dyshko. On extendability of additive code isometries. Advances in Mathematics of Communications, 2016, 10 (1) : 45-52. doi: 10.3934/amc.2016.10.45

[18]

Tyrone E. Duncan. Some partially observed multi-agent linear exponential quadratic stochastic differential games. Evolution Equations & Control Theory, 2018, 7 (4) : 587-597. doi: 10.3934/eect.2018028

[19]

Eunju Hwang, Kyung Jae Kim, Bong Dae Choi. Delay distribution and loss probability of bandwidth requests under truncated binary exponential backoff mechanism in IEEE 802.16e over Gilbert-Elliot error channel. Journal of Industrial & Management Optimization, 2009, 5 (3) : 525-540. doi: 10.3934/jimo.2009.5.525

[20]

Kevin Ford. The distribution of totients. Electronic Research Announcements, 1998, 4: 27-34.

2018 Impact Factor: 0.879

Metrics

  • PDF downloads (7)
  • HTML views (0)
  • Cited by (0)

Other articles
by authors

[Back to Top]